Mirena Coil

Hi all

After 4 years of being advised to get the Mirena coil fitted (to help ease Endo pain and for contraception) I finally went and got it this morning.

I was very nervous but the nurses were so lovely, informative, supportive and sympathetic. It was definitely "uncomfortable" during the insertion, one nurse held my hand and kept me chatting and was very reassuring during it. I did feel like I was about to burst into tears and throw up at one point though. They got me some water and a couple of those glucose tablets to help with the nausea afterwards and stayed with me until I was ready to sit up and get dressed again. (they also let me stay half an hour afterwards until i was definitely ready to travel home on the bus).

I was quite light headed and nauseas for a while afterwards and I'm still getting cramping, sitting here with a wee hot water bottle and have taken paracetamol with codeine to help.

I definitely advise against driving and recommend a day off work to rest. Hopefully it doesn't take too long for everything to settle and instead of thinking other peoples horror stories will be a reality for me, I'm taking a "come what may" attitude towards it.

Even if no one reads this, I'd like to document how it goes for me :)

10 Replies

oldestnewest
  • Hope your body excepts it and it works for you.

    I know what you mean, I read so many horror stories. And was scared about having one fitted. Mine was fitted during my last laparoscopy (in January). So I didn't have to endure the pain of insertion.

    It is all very trial and error. I have wasted so much money on drugs that just don't agree with me. Wish they would give a free sample first lol!

  • I know a few people who already had the coil, the only negative things they told me about were the fitting being sore and that they had quite heavy crampy periods for the first few months...but since this is normal for me already I'll definitely persist! haha

    Thank for your comment and I hope you're getting on ok with yours! :)

  • Hi, I had it fitted for the first time in November. I had already gone through four laps with lazer treatment to remove endo. I was the same as you and just wanted to kick out at the person inserting it. I took two days off after as the cramps were painful whilst it settled. I have noticed a difference since having it, the pain is slightly reduced but not greatly. To be honest every little helps. I have just had my fifth laparoscapy to removed any remaining adeisions so hopefully that will help further.

    Give it time (at least a month) for it to settle, your body needs time to adjust to it.

    Good luck and hope you feel better soon xx

  • Thank you, Im feeling ok this morning, we'll see how I do whilst up and about today, back at work later on too. I've had a laparotomy and a laparoscopy so far, there are 2 cysts in one of my ovaries but they've decided to leave them for the moment in the hope they don't grow too fast and to leave me being operated on again too soon. 5 laps! you must feel like it's never ending with these procedures. I hope it's a good while until your next one :(

    In all honesty even if the coil is similar to being on the pill, at least I don't have to worry about remembering to take the pill every day and getting my prescription on time. I will definitely give it time to settle.

    Thank you for replying :) xx

  • Thank u for posting this - I had it fitted yesterday and felt so sick and crampy - still am. Hope u feel better x

  • I hope you feel better soon. I felt awfully nauseas and crampy, my hot water bottle was attached to me from as soon as I got home until this morning! I'm feeling ok today but haven't done much moving around yet (back to work later). Just stick with the pain relief and resting, although you feel sick try and eat something to relieve the nausea. I just keep thinking "it's 5 years until next time, I can get through this!" :) xXx

  • Well, after the whole of my morning the next day going quite well I had horrible cramps as soon as I left for work and have been on painkillers all day. I also have some brownish discharge with bits of "tissue"...I'm hoping this is normal.

    I work with mostly men but I never hold back discussing my endo, I was telling a couple of them about getting the coil and one said "oh no, I could never get that"....haha no, no you couldn't...mostly because you are male! They are very good and sympathetic to my whole situation though :)

  • Its been 3 weeks since I had the coil fitted, I've had some bleeding, well, more gunky dark brown stuff but I was definitely due a period as I was taking my pill back to back 3  packs at a time. The first week I had a lot of cramping after it was inserted but after that it's been verrrry mild compared to what I usually go through. My skin feels the best it has in years, no big hormonal spots and I've actually lost weight. I know this is maybe more due to the fact that I've stopped taking the pill (Regividon) and maybe the hormones in that were just not agreeing with me. Anyway! It's early days but so far so good :) 

  • hi i had mirena fitted last fri.. i was ok sat an sun... but yesterday and today feeling really bad.. terrible backache .. shooting pains in hips and thighs.. even feel slightly feverish... taking painkillers now even though i had hoped to avoid them.. thanks for your post makes me feel a bit better as im in bed now resting .. will this settle down... before i suffered 8-9 days heavy period every 2 weeks plus a week of severe pms beforehand... and how im feeling right now is have i swapped one hell for another :(

  • Hi! That's exactly how I was, after the 1st few days I felt OK then the next day I was feeling crap again. Your body will take time to get used to this foreign object that's just appeared. Hopefully it helps you as it has me, everyone is different and their body reacts in different ways to it. I used to have to take Naproxen, co codamol etc. And still be in pain but now I take a couple of ibuprofens when I get cramps and it seems to do the job. My advice is to stick it out for about 3 months, then if you're still not sure go for a check up and talk things through, all the side effects and if removing it is the best option. Good luck! Xxxx

You may also like...